3 doctors weighed in:

Can bactrim (sulfamethoxazole and trimethoprim) cause nosebleeds? Both nostrils have been bloody since i started the treatment. Is it an allergic reaction? Thanks.

3 doctors weighed in
Dr. John Chiu
Internal Medicine - Allergy & Immunology
2 doctors agree

In brief: Stop the pill.

In rare instances when there is a skin rash , mucous membrane ulceration, and other systemic involvement (steven johnson's syndrome), one may end up with some bleeding.
However, even though this is an unlikely event, i would stop the Bactrim (sulfamethoxazole and trimethoprim) just to be safe since there are many alternatives.

In brief: Stop the pill.

In rare instances when there is a skin rash , mucous membrane ulceration, and other systemic involvement (steven johnson's syndrome), one may end up with some bleeding.
However, even though this is an unlikely event, i would stop the Bactrim (sulfamethoxazole and trimethoprim) just to be safe since there are many alternatives.
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
25 years in practice
179K people helped
Continue
111,000 doctors available